Question: Hi all I was put on methotrexate injections... - NRAS

NRAS

30,767 members37,139 posts

Question

Damamy
Damamy

Hi all

I was put on methotrexate injections in August which so far has been okay especially as I only inject myself once a week then take a folic acid tablet 24 hrs later. Everything so far has been okay apart from missing one injection 2 weeks ago. Anyway since my injection last Friday I have felt a bit tender and bloated in my stomach area. I am not constipated and my waterworks are fine just not sure if it’s connected to my liver or something else?

5 Replies

Hi Damamy

I've been injecting for a couple of years now and I have had some bloating problems but not sure if it is the MTX because I have other stomach issues. Just make sure you have regular blood tests (monthly) for liver function, touch wood my blood tests have been fine so far. Also be careful with alcohol (if you drink it). I kept injecting in the same area and got a nasty sore lump so change the injection site regularly. I think eventually your body gets used the Mtx but takes a little time. Personally I think the injections are much much better than the tablets. Keep well and keep smiling.

I am not supposed to give medical advice, but I think you probably are looking in the wrong direction. Tenderness and bloating can be caused by so many things. If you are worried about it, you should consult your doctor. I hope it will go away by itself very quickly. All the best.

What would you think about it if you didn't have RA & inject Methotrexate? I imagine you would probably wait a bit to see if it went away, and if not go to GP. As not everything that affects us is connected to our RA....

(I understand you rarely feel liver problems certainly to start with - and your blood tests would have flagged this up)

Hello, I get some bloating from MTX , much less with the injections than tablets.

Thanks everyone, just found it strange and couldn’t think of anything else that it could be. I don’t think it’s connected the the mtx or ra but thought I would ask the question to be be there n the safe side x

You may also like...